Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 274, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 10, 2011, 6:01 PM CDT for Talladega County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 6:01 PM CDT (23:01 UTC)
- Expired
- Jun 10, 2011, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074
WUUS54 KBMX 102301
SVRBMX
ALC121-102345-
/O.NEW.KBMX.SV.W.0274.110610T2301Z-110610T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 645 PM CDT
* AT 601 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALDO...OR
6 MILES SOUTH OF TALLADEGA...AND MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINTERBORO...ALPINE...SYCAMORE AND MIGNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3329 8601 3330 8612 3324 8612 3317 8626
3337 8634 3342 8600 3335 8598 3330 8598
TIME...MOT...LOC 2301Z 066DEG 15KT 3334 8608
$$
192 follow-up statements
552
WWUS54 KBMX 102317
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT FRI JUN 10 2011
ALC121-102345-
/O.CON.KBMX.SV.W.0274.000000T0000Z-110610T2345Z/
TALLADEGA AL-
617 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
TALLADEGA COUNTY UNTIL 645 PM CDT...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALDO...OR 6 MILES SOUTH OF TALLADEGA...MOVING WEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...WINTERBORO...ALPINE...SYCAMORE AND MIGNON.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3330 8603 3330 8612 3324 8612 3317 8626
3337 8634 3341 8605
TIME...MOT...LOC 2317Z 080DEG 7KT 3334 8611
$$
19279
WWUS54 KBMX 102341
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT FRI JUN 10 2011
ALC121-102351-
/O.EXP.KBMX.SV.W.0274.000000T0000Z-110610T2345Z/
TALLADEGA AL-
641 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLADEGA COUNTY WILL
EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3330 8603 3330 8612 3324 8612 3317 8626
3337 8634 3341 8605
TIME...MOT...LOC 2341Z 080DEG 7KT 3333 8617
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 10, 3:15 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT FRI JUN 10 2011 .DISCUSSION... NOW THAT THE UPPER LEVEL RIDGE HAS WEAKENED SIGNIFICANTLY AND LOW LEVEL MOISTURE CONTINUES TO INCREASE...EXPECT BETTER RAIN COVERAGE ACROSS CENTRAL ALABAMA. COVERAGE WILL BE ISOLATED TO SCATTERED THROUGH THE WEEKEND AND POSSIBLY THROUGH EARLY NEXT WEEK. THE HIGHER AMOUNT OF MOISTURE WILL ALSO INCREASE THE THREAT OF MICROBURST PRODUCING STORMS. FREEZING LEVELS ARE STILL RUNNING LOW...SO LARGE HAIL COULD ALSO BE POSSIBLE. NOT SEEING ANY CHANGE IN THIS PATTERN UNTIL EARLY NEXT WEEK. MODELS CONTINUE TO SUGGEST THAT THE UPPER RIDGE WILL CONTINUE TO SLIDE MORE TO THE WEST. THIS WILL SET UP A NORTHWESTERLY FLOW ALOFT WHICH WILL PUT US AT RISK FOR MESOSCALE CONVECTIVE SYSTEMS...OTHERWISE KNOWN AS MCS. NAM IS ALREADY SUGGESTING THAT WE COULD SEE SOMETHING ON MONDAY WHERE AS THE GFS SHOWS ACTIVITY AS EARLY AS SUNDAY. EITHER WAY...GLOBAL MODELS CONTINUE TO SUGGEST AN ACTIVE PATTERN FOR MOST OF NEXT WEEK. HARD TO PIN-POINT WHEN THESE SYSTEMS COULD MOVE THROUGH. SO FOR NOW...DID NOT ATTEMPT TO DO ANYTHING SPECIAL WITH POPS JUST YET. TEMPERATURE WISE...THE INCREASE IN MOISTURE WILL ACTUALLY HELP KEEP TEMPERATURES DOWN SOME. WE SHOULD SEE CUMULUS CLOUDS JUST ABOUT EVERY DAY. NEVER THE LESS...HEAT INDEX VALUES WILL REMAIN HIGH DUE TO THE INCREASE IN MOISTURE. 10/ARM && .AVIATION...18Z TAF DISCUSSION. WITH CUMULUS FIELD ONLY JUST NOW POPPING AROUND CENTRAL ALABAMA... HAVE DECIDED TO PUSH BACK THE VCTS AT ALL SITES TO THE 20-22Z TIME FRAME. THERE IS A GOOD CHANCE THAT WE WILL SEE AT LEAST A SCATTERED AMOUNT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS WE CONTINUE TO SEE THE SAME TYPE OF FEATURE ON VISIBLE SATELLITE THAT WAS RESPONSIBLE FOR YESTERDAYS CONVECTIVE ACTIVITY ACROSS GEORGIA AND EASTERN ALABAMA. FLIGHT CATEGORIES SHOULD REMAIN VFR...UNLESS NEAR ONE OF THESE STORMS THIS AFTERNOON...WHERE VIS COULD DROP FOR A SHORT PERIOD OF TIME. THERE COULD ALSO BE VERY GUSTY WINDS WITH ANY OF THESE STORMS THAT DO DEVELOP...SO THEY WILL NEED TO BE MONITORED. TAFS WILL BE AMENDED ACCORDINGLY THE AFTERNOON. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 67 90 65 / 20 40 20 30 20 ANNISTON 69 94 67 95 67 / 30 40 20 30 20 BIRMINGHAM 73 95 71 96 71 / 20 40 20 30 20 TUSCALOOSA 69 96 70 97 69 / 20 30 20 30 20 CALERA 70 95 69 93 69 / 30 40 20 30 20 AUBURN 70 92 70 93 72 / 30 30 20 30 20 MONTGOMERY 71 94 68 94 70 / 30 30 20 30 20 TROY 69 95 67 94 65 / 30 30 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 2:08 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT FRI JUN 10 2011 ALZ011>015-017>050-111908- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 208 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Local storm report, Jun 10, 5:00 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL MCFARLAND MALL 33.17N 87.52W
06/10/2011 E0.50 INCH TUSCALOOSA AL PUBLIC
&&
JTALLEYSpecial weather statement, Jun 10, 5:06 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT FRI JUN 10 2011
ALZ015-102245-
WALKER AL-
506 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER COUNTY UNTIL 545
PM CDT...
AT 502 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PARRISH...OR 9 MILES SOUTHWEST OF CORDOVA...MOVING
SOUTHWEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OAKMAN...
THE WYE...
CORONA...
WEST CORONA...
&&
LAT...LON 3366 8716 3359 8734 3359 8737 3360 8738
3361 8742 3369 8743 3370 8753 3382 8726
TIME...MOT...LOC 2206Z 061DEG 7KT 3368 8733
27Local storm report, Jun 10, 5:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CLANTON 32.84N 86.63W
06/10/2011 CHILTON AL 911 CALL CENTER
MULTIPLE TREES DOWN IN AND AROUND CLANTON
&&
HBSpecial weather statement, Jun 10, 5:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 PM CDT FRI JUN 10 2011
ALZ031-032-102315-
GREENE AL-HALE AL-
532 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 615 PM CDT...
AT 533 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DUFFYS BEND...OR 9 MILES NORTHEAST OF DEMOPOLIS...
MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCOLA...
BIRDINE...
GALLION...
&&
LAT...LON 3261 8787 3259 8786 3260 8784 3262 8786
3274 8778 3268 8765 3248 8770 3248 8773
3252 8773 3252 8782 3254 8783 3255 8784
3253 8786 3254 8787 3258 8788
TIME...MOT...LOC 2233Z 027DEG 6KT 3262 8775
19Special weather statement, Jun 10, 5:37 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT FRI JUN 10 2011
ALZ039-102315-
MARENGO AL-
537 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARENGO COUNTY UNTIL
615 PM CDT...
AT 538 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SWEET WATER...OR 15 MILES SOUTH OF LINDEN...MOVING
SOUTHWEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NICHOLSVILLE...
&&
LAT...LON 3217 8790 3212 8774 3198 8778 3198 8794
3199 8804
TIME...MOT...LOC 2238Z 025DEG 15KT 3209 8786
19Local storm report, Jun 10, 5:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG NW BRENT 32.94N 87.17W
06/10/2011 BIBB AL EMERGENCY MNGR
TWO LARGE TREES DOWN IN BRENT. ONE TREE, ALONG BRENT WOOD
ST, FELL ON A HOME CAUSING MINOR DAMAGE.
&&
HBThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:05 PM CDT | Special Weather Statement | BMX | Randolph | 40 min |
| Jun 9, 7:21 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Jun 9, 7:41 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jun 9, 8:23 PM CDT | Special Weather Statement | BMX | Clay | 52 min |
| Jun 9, 9:02 PM CDT | Special Weather Statement | BMX | Pike | 43 min |
| Jun 9, 9:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Jun 10, 2:05 PM CDT | Special Weather Statement | BMX | Dallas | 25 min |
| Jun 10, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 46 min |
| Jun 10, 2:42 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Jun 10, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 29 min |
| Jun 10, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 34 min |
| Jun 10, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 41 min |
| Jun 10, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 48 min |
| Jun 10, 3:50 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Jun 10, 3:56 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 31 min |
| Jun 10, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 41 min |
| Jun 10, 4:24 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 20 min |
| Jun 10, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 45 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 37 min |
| Jun 10, 5:06 PM CDT | Special Weather Statement | BMX | Walker | 39 min |
| Jun 10, 5:32 PM CDT | Special Weather Statement | BMX | Hale | 43 min |
| Jun 10, 5:37 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Jun 10, 6:07 PM CDT | Special Weather Statement | BMX | Fayette | 38 min |
| Jun 10, 6:36 PM CDT | Special Weather Statement | BMX | Sumter | 39 min |
| Jun 10, 6:40 PM CDT | Special Weather Statement | BMX | Shelby | 50 min |
| Jun 10, 6:55 PM CDT | Special Weather Statement | BMX | St. Clair | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.